Doctor insights on:
Medicine For Osteoporosis
Possibly: Although there are studies showing that calcium and vitamin d slow the loss of bone after menopause, recent studies have been suggesting that taking calcium supplements is not the same as getting calcium through foods in your diet. Calcium supplements may be associated with a higher risk of cardiovascular disease, whereas high calcium diet is not. At your age you should be concentrating on diet. ...Read moreSee 1 more doctor answer
Do the drugs you take for osteoporosis once a month have less side effects than the daily or weekly pills?
Not necessarily: Oral medication for osteoporosis (bisphosphonates) all have similar side effect profile. Of course, if you take a medicine only once a month vs. once weekly, the frequency or occurrence of side effects will be less. When taking bisphosphonate, important to take with water, stay upright or active afterwards and not lay down, to minimize most common side effect of reflux symptoms ...Read more
I've been hearing about new drugs that can help treat osteoporosis some are taken weekly, monthly or even annually. Which is the best one?
Great concern!: This is best determined by your personal need, current medical condition and "risk". After your screening, family history and medical history review -you and your clinician may seek what works best for you. Often the 1st choice may not be suited for your individual profile. ...Read moreSee 1 more doctor answer
57 year old Asian woman with osteoporosis. Any studies that show that diet & exercise alone can maintain health, i.e., drugs aren't necessary?
Upset stomach.: The most common side effect of anti-osteoporosis drugs is an upset stomach from bisphosphonate (fosamax, actonel, (risedronate) boniva) drugs taken by mouth. This occurs in 5-10% of patients. Bisphosphonate drugs given intravenously may produce fever and muscle aches for 1-2 days in about 40% of patients. Jaw problems and unusual fractures of the thigh bone rarely occur with long-term use of bisphosphonates. ...Read more
There are several: A diet rich in calcium (dairy, dark green vegetables, fortified foods) and vitamin d (fish, eggs, liver, fortified foods) can help. A little sun exposure stimulates your skin to make vitamin d. Avoid or limit smoking, alcohol, and sodas. Muscle building exercises stimulate bones to take in more calcium. Many prescription meds can cause bone loss; talk to your doctor about these. ...Read moreSee 2 more doctor answers
Mostly heartburn: Alendronate is generally well tolerated. Reflux is the most common side effect. It can also cause bone pain, esophageal ulcers or narrowing. The generic alendronate may have more GI side effects because it is not coated. This concern has not been answered adequately enough in large studies. It is very important to discuss these issues with your physician. ...Read moreSee 1 more doctor answer
Many 2 choose. .: ..from. The proper 1 depends on many factors. Including family history, history of prior fractures, and age is always a factor in the decision making. All have pros & cons, so C an internist who specializes in treating osteoporosis/osteopenia.Hosteopenia.Have a discussion of Rx choices & make Ur decision on hes/her recommendations. ...Read more
Exercise and vit D: Weight-bearing exercises will help strengthen your bones. Calcium and vitamin d supplements also help-i recommend a blood test for vitamin d (25 hydroxy vitamin d), it should be 30 or higher. Some people need much more vitamin d than what is recommended to get their level up to 30. You can use the frax calculator to determine your fracture risk: http://www.Shef.Ac.Uk/frax/tool.Jsp?Country=9. ...Read more
What are alternative ways to treat osteopenia (or osteoporosis) without using prescription drugs?
Osteoporosis: The best way to treat with over the counter medications is with vitamin d supplementation as well as with calcium. Typical diets do not contain enough of these. Also, your skin helps to convert vitamin d into the usable form for your body so be sure to get outside. ...Read moreSee 3 more doctor answers
I have hip osteoporosis Tscore of -2.8, FRAX of 2.2, started (Bon Viva) with very unpleasant side effects. Any other drugs with less side effects ?
Why would a general medicine internist be favourable vs a rhematologist regarding my secondary severe osteoporosis and various other sec health issues?
Osteoporosis : Both are equally good as internists training include in depth in various sub specielties fields and are very competent in handling such issues. ...Read more
No: First, with osteoporosis, the bone i not dead it is only decreased in amount bone is living and has the ability to heal. People with osteoporosis will heal a fracture. Boniva (ibandronate) slows the rate of bone loss but does not stimulate the growth of new bone. However, since the body continues to make bone, the density usually goes up with Boniva (ibandronate) and similar meds. Few treatments have proven to make new bone. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Alternative medicine treatment osteoporosis
- Medicine for pregnancy associated osteoporosis
- Ask a doctor a question free online
- Sign of osteoporosis
- Pth in osteoporosis
- Pilates for osteoporosis
- Chiropractic osteoporosis
- Osteoporosis medicine information